major problem after enabling desktop effects (F9)...
cannewilson at googlemail.com
Wed Jul 16 18:06:10 UTC 2008
On Wednesday 16 July 2008 17:44:12 Mike Chalmers wrote:
> On 7/16/08, Anne Wilson <cannewilson at googlemail.com> wrote:
> > On Wednesday 16 July 2008 17:08:58 Mike Chalmers wrote:
> > > I do not have a video driver installed. I have Googled how to disable
> > > desktop effects and haven't found anything really useful.
> > *Something* helps your video chips to talk to your monitor :-) I wasn't
> > referring to proprietary drivers. I'm not on that box at the moment, so
> > I can't check which package it was. I'll try to find it among my mail.
> > > Does anyone know a command that I can use from init 3 to disable
> > > desktop effects?
> > I don't think you ever made it clear whether we are talking about kde or
> > gnome, compiz or kde4 desktop effects.
> > Anne
> > --
> Thank you for the help Anne. I am talking about KDE 4. The only video
> driver I have installed is the one that came with Fedora 9.
Ditto. However, just about a week ago a routine update installed
xorg-x11-drv-i810-2.3.2-2.fc9.i386. This is the package that is suspected of
being the cause of the problem. Do you have that one?
Desktop effects - try System Settings > Desktop and uncheck 'Enable desktop
effects'. These are not compiz-type effects, but things you can easily live
without until things get fixed. HTH
-------------- next part --------------
A non-text attachment was scrubbed...
Size: 197 bytes
Desc: This is a digitally signed message part.
More information about the fedora-list